Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 28, 2000, 12:47 PM MDT for Otero County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2000, 12:47 PM MDT (18:47 UTC)
- Expired
- Jun 28, 2000, 2:15 PM MDT
- In force
- 88 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 281849 FFWEPZ NMC035-282015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1247 PM MDT WED JUN 28 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 215 PM MDT * AT 1240 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR SACRAMENTO... MOVEMENT WAS NEARLY STATIONARY . * IF YOU OBSERVE RISING WATER...IMMEDIATELY MOVE TO HIGHER GROUND. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:03 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 28, 2:03 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 AM MDT WED JUN 28 2000 SYNOPSIS... ABUNDANT MOISTURE WILL REMAINS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR A CONTINUED CHANCE OF AFTERNOON AND NIGHT TIME SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE WEEK. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM THESE STORMS. DAYTIME TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMALS AS A RESULT OF ADDITIONAL CLOUDS AND MOISTURE. DISCUSSION... CONSIDERABLE MOISTURE ENTRAINED IN AN UPPER LEVEL HIGH PRESSURE CIRCULATION WILL CONTINUE OVER THE FORECAST AREA WITH THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS REMAINING INTO THE EXTENDED FORECAST PERIOD. WITH HIGH THETA-E VALUES AND PRECIPITABLE WATER VALUES BETWEEN 1.2 AND 1.3 INCHES EXPECTED TO CONTINUE THROUGH FRIDAY...STORMS ARE EXPECTED TO BE EFFICIENT RAIN PRODUCES WITH LOCALLY HEAVY RAINFALL POSSIBLE. POTENTIAL FOR FLASH FLOODING REMAINS POSSIBLE. SO FAR EARLY THIS MORNING..STORMS NOT AS INTENSE AS THE PREVIOUS NIGHT'S STORMS AS FAR AS RAINFALL BUT WILL CONTINUE TO MONITOR THE PROGRESS OF DEVELOPMENT. WITH EXTRA MOISTURE AND CLOUDS IN THE AREA WILL DROP FORECAST HIGH TEMPERATURES DOWN AN CATEGORY FROM THE MODEL GUIDANCE. DO NOT SEE MUCH CHANGE IN THE EXTENDED FORECAST PERIOD WITH MOIST FLOW EXPECTED TO CONTINUE WITH CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. EL PASO BB 92/ 69/ 93/ 69/ 93 34232 LAS CRUCES BB 89/ 63/ 90/ 63/ 90 34232 ALAMOGORDO BB 90/ 64/ 91/ 64/ 91 34232 CLOUDCROFT BB 70/ 46/ 70/ 46/ 70 54434 TRUTH OR CONSEQUENCES BB 90/ 64/ 91/ 64/ 91 34232 SILVER CITY k BB 82/ 55/ 83/ 55/ 83 45333 DEMING BB 90/ 63/ 91/ 63/ 91 34232 LORDSBURG BB 91/ 63/ 92/ 63/ 92 34232 SIERRA BLANCA BB 89/ 65/ 90/ 65/ 90 34232 .ELP...NONE 04 N
In the hours before
Special weather statement, Jun 28, 11:37 AM MDT, 1 hour 10 minutes before
NMZ022>025-030>032-TXZ055-056-290530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1137 AM MDT WED JUN 28 2000 ...MORE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT WITH LOCAL HEAVY DOWNPOURS POSSIBLE... A MOIST AIRMASS CONTINUES OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. THIS WILL ALLOW SOME LOCAL AREAS OF HEAVY RAIN TO FALL THIS AFTERNOON AND TONIGHT. AREAS OF SPECIAL CONCERN ARE OVER MOUNTAINS AND IN LUNA COUNTY...WHERE ESTIMATES OF 4 TO 6 INCHES OF RAIN HAS FALLEN ON MONDAY AND TUESDAY NIGHTS IN A BAND FROM DEMING TO COLUMBUS. IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY.
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.